pharm ch 3 nclex

Card Set Information

Author:
ajax726
ID:
234461
Filename:
pharm ch 3 nclex
Updated:
2013-09-12 10:32:24
Tags:
104 exam two
Folders:

Description:
nclex style questions
Show Answers:

Home > Flashcards > Print Preview

The flashcards below were created by user ajax726 on FreezingBlue Flashcards. What would you like to do?


  1. which does the nurse identify as a pharmacokinetic change that occurs in the elderly?
    A. gastric pH is more acidic
    B. increased production of proteins by the liver
    C. the number of intact nephorns is decreased
    D. fat content is decreased because of increased lean body mass
    C. the number of intact nephrons is decreased
    (this multiple choice question has been scrambled)
  2. when teaching a pregnant woman about the use of drugs during pregnancy, which statement will the nurse include?
    A. exposure of the fetus to drugs is most detrimental during the second trimester
    B. pregnant women must never take drugs to control high blood pressure
    C. drug transfer to the fetus is most likely to occur during the last trimester
    D. the fetus is at greatest risk for drug induced developmental defects during the second trimester
    C. drug transfer to the fetus is most likely to occur during the last trimester
    (this multiple choice question has been scrambled)
  3. when administering medications to pediatric patients, the nurse understands that the dosage calculations for them are different than for adults because pediatric patients
    A. have immature liver and kidney function, resulting in impaired drug metabolism and excretion
    B. have skin that is less permeable
    C. are more likely to develop edema
    D. have more stomach acid
    A. have immature liver and kidney function, resulting in impaired drug metabolism and excretion
    (this multiple choice question has been scrambled)
  4. the nurse is reviewing factors that influence pharmacokinetics in the neonatal patient.  which factor puts the neonatal patient at risk with regard to drug therapy?
    A. immature renal system
    B. hyperperistalsis in the GI tract
    C. irregular temp regulation
    D. smaller circulatory capacity
    A. immature renal system
    (this multiple choice question has been scrambled)
  5. the psysiologic differences in the pediatric patient compared with the adult patient affect the amount of drug needed to produce a therapeutic effect.  the nurse is aware that one of the main differences is that infants have
    A. more muscular body composition
    B. increased protein in circulation
    C. fat composition lower than 0.001%
    D. water composition of approx. 75%
    D. water composition of approx. 75%
    (this multiple choice question has been scrambled)
  6. while teaching a 75 year old patient about the adverse effects of his medications, the nurse encourages him to keep a journal of the adverse effects he experiences.  this intervention is important for the elderly patient because of which alterations in pharmacokinetics?
    A. more alkaline gastric pH, resulting in more adverse effects
    B. less adipose tissue to store fat soluble drugs
    C. increased renal excretion of protein bound drugs
    D. decreased blood flow to the liver, resulting in altered metabolism
    D. decreased blood flow to the liver, resulting in altered metabolism
    (this multiple choice question has been scrambled)
  7. when the nurse is reviewing a list of meds taken by an 88 yo patient, the patient says "i get dizzy when i stand up".  she also states that she has nearly fainted a "time or two" in the afternoons.  her systolic BP drops 15 points when she stands up.  which type of medication may be responsible for these effects?
    A. anticoagulants
    B. NSAIDs
    C. cardiac glycosides
    D. antihypertensives
    D. antihypertensives
    (this multiple choice question has been scrambled)
  8. a pregnant patient who is at least 32 weeks gestation has a cold and calls the office to ask about taking an OTC med that is rated as pregnancy category A.  which answer by the nurse is correct?
    A. studies indicate that there is no risk to the human fetus, so it is okay to take this med as directed if you need it.
    B. this drug has not caused problems in animals, but no testing has been done in humans.  it is probably safe to take.
    C. this drug causes problems in the human fetus, so you should not take it
    D. this drug may cause problems in the human fetus, but nothing has been proven in clinical trials.  it is best not to take it.
    A. studies indicate that there is no risk to the human fetus, so it is okay to take this med as directed if you need it.
    (this multiple choice question has been scrambled)
  9. the nurse is preparing to administer an injection to a preschool age child.  what approaches are appropriate for this age group?  (select all that apply)
    a. explain to the child in advance about the injection
    b. provide a brief, concrete explanation about the injection
    c. encourage participation in the procedure
    d. make use of magical thinking
    e. provide comfort measures after the injection
    • b. provide a brief, concrete explanation about the injection
    • d. make use of magical thinking
    • e. provide comfort measures after the injection

What would you like to do?

Home > Flashcards > Print Preview